Allergy Asthma Respir Dis.  2015 Nov;3(6):446-448. 10.4168/aard.2015.3.6.446.

Pravastatin-induced Stevens-Johnson syndrome

Affiliations
  • 1Department of Internal Medicine, Chonnam National University Hospital, Chonnam National University Medical School, Gwangju, Korea. yikoh@chonnam.ac.kr

Abstract

Stevens-Johnson syndrome (SJS) manifests with severe cutaneous reactions, most commonly triggered by medications, which are characterized by fever and mucocutaneous lesions leading to necrosis and sloughing of the epidermis. To our knowledge, pravastatin-induced SJS has not yet been reported. Here, we describe a case of SJS due to pravastatin, which was diagnosed by a patch test. A 70-year-old woman presented with maculopapular skin rashes, which developed 2 weeks after medication of bisoprolol, amlodipine, pravastatin, spironolactone, and indobufene for cardiac problems. Various bullous-erosive mucocutaneous lesions occupied less than 10% of the total body surface area. Painful oropharyngeal mucous membrane lesions were observed. The vermilion border of the lips became denuded and developed serosanguinous crusts. With the drug withdrawal and the use of systemic corticosteroids, her manifestations resolved. Drug patch tests with bisoprolol, amlodipine, pravastatin, spironolactone, and indobufene were performed, resulting in a positive reaction to pravastatin, but not to the other drugs. To the best of our knowledge, this is the first case of pravastatin-induced SJS.

Keyword

Stevens-Johnson syndrome; Pravastatin; Patch test
Full Text Links
  • AARD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr